MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. LEAK TEST AIR TUBE

AIZU OLYMPUS CO., LTD. LEAK TEST AIR TUBE
Model Number MAJ-821
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number is unknown at this time.The subject device has not been returned to olympus for evaluation.The investigation is ongoing.And a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
It was reported, that the facility clinical engineer suspected ,that the device vent metal could not be disinfected at a high level with the scope reprocessor (oer-3).When the culture test was performed, bacteria was detected.According to the report, since it was conducted more than a half year ago, the detailed type and amount of bacteria are unknown.There are no reports of any contamination or any patient injury or patient infection to which this medical device could have been a contributory cause.No user injury reported.This report is for the leak test air tube involved in the event and is related to the following reports: report with patient identifier (b)(6) (gif-xz1200 - gastrointestinal videoscope).Report with patient identifier (b)(6) (oer-3 - endoscope reprocessor).
 
Additional Manufacturer Narrative
Correction to h10 of the initial report, additional details regarding the cleaning disinfection and sterilization practices (cds) of the user that were inadvertently left out of the initial report.Where the vent metal was not wiped with alcohol.After wiping with alcohol, bacteria were not detected as a result of a culture test again.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The reported event was not confirmed as the scope was not microbiologically tested.The following is included in the device instructions for use (ifu): "wipe the vent of the waterproof cap of the endoscope (vent in the case of a fiberscope) with a clean cloth dipped in ethanol for disinfection." olympus will continue to monitor field performance for this device.

Brand Name
LEAK TEST AIR TUBE
Common Device Name
LEAK TEST AIR TUBE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16817412
Report Number9610595-2023-06748
Device Sequence Number1907268
Product Code FEB
UDI-Device Identifier04953170069451
UDI-Public04953170069451
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL NUMBER: OER-3, NO SERIAL NUMBER PROVIDED; MODEL: GIF-XZ1200, NO SERIAL NUMBER PROVIDED
Patient SexUnknown